Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 420, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Dec 6, 2004, 10:05 AM CST for Ector County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2004, 10:05 AM CST (16:05 UTC)
- Expired
- Dec 6, 2004, 11:00 AM CST
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 41 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 061605
SVRMAF
TXC135-061700-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1002 AM CST MON DEC 6 2004
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ECTOR COUNTY IN WEST TEXAS
* UNTIL 1100 AM CST
* AT 959 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH AND PENNY SIZE HAIL. THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF NOTREES...OR 22 MILES NORTHWEST OF ODESSA. THIS STORM
IS PART OF LINE MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLDSMITH...
NORTH COWDEN...
WEST ODESSA...
GARDENDALE...
SEEK SAFE SHELTER AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3202 10280 3173 10277 3179 10231 3205 10231
3207 10275
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 8:41 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Dec 6, 8:41 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
841 AM CST MON DEC 6 2004
.UPDATE...
UPPER LOW IS CURRENTLY POSITIONED ACROSS SOUTHEAST ARIZONA. UPWARD
FORCING IS INCREASING OVER THE AREA AHEAD OF THIS FEATURE. SHOWERS
AND THUNDERSTORMS ARE BEGINNING TO INCREASE IN COVERAGE ACROSS THE
SOUTHEAST NEW MEXICO PLAINS AND THE WESTERN TRANS PECOS/MOUNTAINS OF
WEST TEXAS. THE UPPER TROUGH AXIS WILL TRANSLATE ACROSS THE FORECAST
AREA THIS AFTERNOON. STRONG 850-700 MB WINDS ASSOCIATED WITH THE
UPPER SYSTEM WILL SPREAD ACROSS THE AREA THIS AFTERNOON...WITH VERY
WINDY CONDITIONS EXPECTED ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS...AND THE SOUTHEAST NEW MEXICO PLAINS. WINDY CONDITIONS
ARE ALSO LIKELY ACROSS THE PERMIAN BASIN AND THE UPPER TRANS PECOS
REGION THIS AFTERNOON. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH
GUSTS TO NEAR 50 MPH WILL BE POSSIBLE ACROSS THE SOUTHEAST NEW
MEXICO PLAINS AS THE PRESSURE GRADIENT TIGHTENS...AND WE WILL GO
AHEAD AND ISSUE A WIND ADVISORY FOR EDDY AND LEA COUNTY FROM 19Z TO
23Z. THE HIGH WIND WARNING WILL ALSO REMAIN IN EFFECT FOR THE
GUADALUPES. WE WILL CONTINUE TO MONITOR THE DAVIS MOUNTAINS AS WELL.
UPDATED PRODUCTS WILL BE ISSUED SHORTLY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WARNING IN EFFECT 15Z-03Z FOR THE GUADALUPE MOUNTAINS
OF WEST TEXAS...TXZ258.
NM...HIGH WIND WARNING IN EFFECT 15Z-03Z FOR THE GUADALUPE MOUNTAINS
OF SOUTHEASTERN NEW MEXICO...NMZ027.
WIND ADVISORY IN EFFECT 19Z-23Z FOR EDDY AND LEA COUNTIES...
NMZ028-029-033-034.
&&Hazardous weather outlook, Dec 6, 3:40 AM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 340 AM CST MON DEC 6 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-062100- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 340 AM CST (240 AM MST) MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY A STRONG UPPER LEVEL STORM SYSTEM WILL PASS OVER SOUTHEASTERN NEW MEXICO AND WEST TEXAS TODAY. BEHIND THIS SYSTEM...A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS THE GUADALUPE MOUNTAINS. SOUTHWESTERLY WINDS WILL INCREASE AS A RESULT...AND BY AFTERNOON...WINDS WILL INCREASE TO SPEEDS OF 35 TO 55 MPH. WINDS GUSTS NEAR 65 MPH WILL BE POSSIBLE THROUGH GUADALUPE PASS. THESE WINDS ARE EXPECTED TO SUBSIDE DURING THE EVENING HOURS AS THE PRESSURE GRADIENT WEAKENS. A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO FROM 800 AM THROUGH 800 PM MST TODAY. SCATTERED NON-SEVERE THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REMAINDER OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THESE STORMS ARE EXPECTED TO MOVE OUT OF THE AREA BY MID AFTERNOON AS A COLD FRONT SWEEPS ACROSS THE REGION. GUSTY WINDS...DEADLY CLOUD TO GROUND LIGHTNING...AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT http://www.srh.noaa.gov/maf.
In the hours before
Special weather statement, Dec 6, 10:02 AM CST, 3 minutes before
TXZ045-050-061645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1002 AM CST MON DEC 6 2004 ...LINE OF THUNDERSTORMS WILL PRODUCE STRONG WINDS... A LINE OF THUNDERSTORMS WILL MOVE NORTHEAST AT 50 MPH ACROSS THE NORTHWESTERN PERMIAN BASIN THROUGH 1045 AM CST. THESE STORMS WILL AFFECT THE COMMUNITIES OF SEMINOLE AND ANDREWS...AND WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAIN. RESIDENTS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THESE STORMS AND BE PREPARED TO SEEK SAFE SHELTER. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 10:45 AM CST | Severe Thunderstorm Warning | MAF | Martin, Midland, Upton | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.